Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 9, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Feb 18, 2014, 9:48 PM PST for 5 counties in Washington; Morrow County, Umatilla County, Oregon. It took effect at Feb 18, 2014, 10:00 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2014, 9:48 PM PST (05:48 UTC)
- In effect from
- Feb 18, 2014, 10:00 PM PST
- Expired
- Feb 19, 2014, 2:00 AM PST
- In force
- 4 hr
- Issued by
- NWS Pendleton, OR
Counties Morrow County, OR, Umatilla County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 43 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 5.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036 WWUS76 KPDT 190548 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 948 PM PST TUE FEB 18 2014 ...VERY WINDY OVER THE LOWER COLUMBIA BASIN AND THE WASHINGTON BLUE MOUNTAIN FOOTHILLS AS WELL AS THE NORTHERN OREGON BLUE MOUNTAIN FOOTHILLS... .A COLD FRONT HAS MOVED ACROSS THE AREA AND VERY WINDY CONDITIONS WILL CONTINUE PAST MIDNIGHT IN THE LOWER COLUMBIA BASIN OF OREGON AND WASHINGTON AS WELL AS THE NORTHERN BLUE MOUNTAIN FOOTHILLS OF OREGON AND THE BLUE MOUNTAIN FOOTHILLS OF WASHINGTON. PRESSURE GRADIENTS WILL WEAKEN AND THE WINDS WILL DIMINISH BY 2 AM. ORZ044-507-WAZ028-029-191000- /O.CAN.KPDT.WI.Y.0008.000000T0000Z-140219T0600Z/ /O.NEW.KPDT.WI.Y.0009.140219T0600Z-140219T1000Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 948 PM PST TUE FEB 18 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS EXTENDED THE WIND ADVISORY...WHICH IS NOW IN EFFECT UNTIL 2 AM PST WEDNESDAY. * TIMING: STRONGEST WINDS ARE EXPECTED THROUGH MIDNIGHT AND THEN WIND SPEEDS WILL DROP BELOW THE ADVISORY CRITERIA BY 2 AM. * WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH. * IMPACTS: STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES ON AREA ROADWAYS. LOOSE OBJECTS CAN BE PICKED UP BY THE WINDS AND THROWN LONG DISTANCES. TREES WITH WEAK ROOT SYSTEMS CAN BE BLOWN DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ508-190700- /O.CAN.KPDT.WI.Y.0008.000000T0000Z-140219T0600Z/ FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL 948 PM PST TUE FEB 18 2014 ...WIND ADVISORY IS CANCELLED... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO DIMINISH OVERNIGHT. THEREFORE THE WIND ADVISORY WILL EXPIRE AT 10 PM. $$ ORZ510-511-190700- /O.EXP.KPDT.WI.Y.0008.000000T0000Z-140219T0600Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MAUPIN...BEND...MADRAS... PRINEVILLE...REDMOND 948 PM PST TUE FEB 18 2014 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO DIMINISH OVERNIGHT. THEREFORE THE WIND ADVISORY WILL EXPIRE AT 10 PM. $$ WAZ521-190700- /O.EXP.KPDT.WI.Y.0008.000000T0000Z-140219T0600Z/ SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...BICKLETON...GOLDENDALE 948 PM PST TUE FEB 18 2014 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO DIMINISH OVERNIGHT. THEREFORE THE WIND ADVISORY WILL EXPIRE AT 10 PM. $$
1 follow-up statement
008 WWUS76 KPDT 190940 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 140 AM PST WED FEB 19 2014 ORZ044-507-WAZ028-029-191045- /O.EXP.KPDT.WI.Y.0009.000000T0000Z-140219T1000Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE... PENDLETON...PILOT ROCK...CONNELL...PROSSER...TRI-CITIES... DAYTON...WAITSBURG...WALLA WALLA 140 AM PST WED FEB 19 2014 ...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING. WINDS HAVE DIMINISHED EARLY THIS MORNING ALTHOUGH IT WILL REMAIN BREEZY OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 18, 7:22 PM PST, 2 hours 26 minutes earlier.
Area forecast discussion, Feb 18, 7:22 PM PST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
722 PM PST TUE FEB 18 2014
.UPDATE...A STRONG COLD FRONT PASSED KPDT AN HOUR AGO AND STRETCHES
FROM NORTHEAST TO SOUTHWEST AND IS CURRENTLY MOVING THROUGH CENTRAL
OREGON AT THIS TIME. THERE WILL BE A PERIOD OF STEADY RAIN OVER
CENTRAL OREGON FOR ANOTHER HOUR OR TWO BEFORE THE RAIN CHANGES TO
SHOWERS. SHOWERS WILL CONTINUE OVERNIGHT OVER THE NORTHEAST
MOUNTAINS AS WELL AS THE CASCADE EAST SLOPES. SNOW LEVELS WILL BE
AROUND 3500 IN THE NORTHEAST MOUNTAINS AND AROUND 2000 FEET ALONG
THE CASCADE EAST SLOPES. THOSE AREAS WHICH HAVE RAIN ABOVE THESE
SNOW LEVELS WILL CHANGE TO SNOW AS THE COLD FRONT CONTINUES TO MOVE
EASTWARD. A WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 12Z
FOR THE NORTHEAST MOUNTAINS AND THE OREGON CASCADE EAST SLOPES AND
UNTIL 10 AM WEDNESDAY FOR THE WASHINGTON CASCADE EAST SLOPES. VERY
WINDY CONDITIONS ARE ASSOCIATED WITH THE COLD FRONT AND JUST BEHIND
IT. CURRENTLY A WIND ADVISORY IS IN EFFECT UNTIL 10 PM THIS EVENING
FOR CENTRAL OREGON...NORTH CENTRAL OREGON...THE SIMCOE HIGHLANDS AND
THE LOWER COLUMBIA BASIN AND THE BLUE MOUNTAIN FOOTHILLS. MAY BE
ABLE TO LET THIS EXPIRE AT 06Z BUT MAY NEED TO EXTEND A FEW
ADVISORIES DEPENDING ON WHAT THE WIND DOES IN THE NEXT FEW HOURS. A
STRONG UPPER JET STREAM WILL CONTINUE TO BRING ONE SYSTEM AFTER
ANOTHER ACROSS THE CWA IN AN ACTIVE WEATHER PATTERN THROUGH THE REST
OF THE WEEK FOR PERIODS OF BREEZY TO WINDY CONDITIONS ALONG WITH
RAIN AND MOUNTAIN SNOWS. 88
&&
.AVIATION...06Z TAFS...MOSTLY VFR CONDITIONS WILL PREVAIL AT ALL TAF
SITES EXCEPT FOR KRDM WHERE CIGS ARE LOW ENOUGH FOR PERIODS OF MVFR
CONDITIONS TONIGHT. ALL TAF SITES WILL BE VFR ON WEDNESDAY IN
BETWEEN WEATHER SYSTEMS. WINDS WILL RANGE FROM AT LEAST 15 TO 25 KTS
AT ALL STATIONS THIS EVENING EXCEPT AT KDLS WHERE THEY HAVE BECOME
LIGHT AND UNDER 10 KTS. THE WINDS WILL DIMINISH LATER TONIGHT AFTER
06Z...BUT WILL INCREASE AGAIN ON WEDNESDAY TO AT LEAST 10 TO 20 KTS
AT ALL TAF SITES. 88
&&
.PREV DISC... /ISSUED 351 PM PST TUE FEB 18 2014/
SHORT TERM...TONIGHT THROUGH FRIDAY...A COLD FRONT WILL BE SWEEPING
OVER THE FORECAST AREA THIS EVENING. EXPECT MAIN PRECIPITATION TO
OCCUR AHEAD OF THE FRONTAL THIS AFTERNOON AND EVENING AND THEN
LOWERING SNOW LEVELS AND SHOWERS BEHIND THE FRONT. WILL ALSO SEE
INCREASING SOUTH WINDS AHEAD OF THE FRONT SWITCHING TO SOUTHWEST TO
WEST AT FRONTAL PASSAGE. THE WINDS WILL BE STRONGEST ONCE THE SWITCH
OCCURS AND CONTINUE THROUGH THE EVENING BEFORE BEGINNING TO DECREASE
OVERNIGHT. WIND ADVISORIES HAVE BEEN ISSUED FOR THIS EVENT. ALSO
ISSUED WINTER WEATEHR ADVISORIES FOR SNOW IN SOME MOUNTAIN ZONES
THROUGH WEDNESDAY MORNING. FORECAST AREA WILL BE UNDER A COOLER
NORTHWEST FLOW ON WEDNESDAY WITH SOME LINGERING SHOWERS MAINLY OVER
THE CASCADES AND EASTERN MOUNTAINS. BREEZY TO WINDY CONDITIONS WILL
RETURN ON WEDNESDAY AND COULD BE ANOTHER BORDERLINE WIND ADVISORY
EVENT. ANOTHER SURGE OF MOISTURE WILL ARRIVE WEDNESDAY NIGHT AND
INTO THURSDAY. SNOW LEVELS WILL BE LOWER FOR THIS EVENT DOWN AROUND
1500 FEET WEDNESDAY NIGHT THEN RISING SLIGHTLY ON THURSDAY. THERE
COULD BE A NEED TO EXTEND THE WINTER WEATHER ADVISORIES FOR THE BLUE
MOUNTAINS OR JUST REISSUE NEWS ONCE AFTER CURRENT ADVISORIES EXPIRE
TO COVER THIS EVENT. WINDS COULD ALSO REACH ADVISORY LEVELS THURSDAY
ASSOCIATED WITH THIS SYSTEM. FINALLY A LITTLE DRIER PATTERN ON
FRIDAY. WILL STILL BE UNDER A COOL NORTHWEST FLOW BUT WITH LESS
MOISTURE STREAMING OVER THE REGION.
LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...MODELS ARE IN AGREEMENT
IN HAVING A RIDGE OUT IN THE EASTERN PACIFIC AND A NORTHWEST FLOW
OVER THE AREA FRIDAY NIGHT THROUGH SUNDAY WITH A FEW WEAK
DISTURBANCES BRUSHING THE WASHINGTON CASCADES AND THE NORTHEAST
OREGON MOUNTAINS. THIS WILL GIVE THOSE AREAS A SLIGHT CHANCE OF RAIN
AND SNOW WHILE THE REST OF THE REGION WILL REMAIN DRY. BY SUNDAY
NIGHT AN APPROACHING SYSTEM WILL HAVE PUSHED THE RIDGE AXIS NEAR THE
COAST BUT MODELS DIVERGE SIGNIFICANTLY AT THIS POINT. THE ECMWF
BRINGS THE RIDGE IN SLOWLY AND MOVES IT ACROSS THE CASCADES ON
MONDAY. THE RIDGE REMAINS THERE UNTIL TUESDAY MORNING, GIVING US DRY
WEATHER, WHEN SOME RAIN AND SNOW SHOWERS FINALLY CROSS THE CASCADES.
THE GFS IS MUCH MORE PROGRESSIVE WITH THE SUNDAY NIGHT SYSTEM AND
HAS IT FLATTENING THE RIDGE AND CROSSING IT ON MONDAY WITH A CHANCE
OF RAIN AND MOUNTAIN SNOW IN OUR AREA THROUGH MONDAY NIGHT. THE GFS
HAS THE RIDGE REBUILD AND CENTERED OVER OUR AREA TUESDAY WHICH KEEPS
OUR AREA DRY. GIVEN THE DISAGREEMENT BETWEEN MODELS, HAVE A SLIGHT
CHANCE OF LOWER ELEVATION RAIN AND MOUNTAIN SNOW MONDAY AND JUST A
SLIGHT CHANCE OF MOUNTAIN RAIN AND SNOW MONDAY NIGHT AND TUESDAY.
HIGH TEMPERATURES WILL BE GENERALLY IN THE 40S AND LOWS IN THE 20S
AND LOWER 30S. PERRY
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 34 40 33 42 / 90 20 50 40
ALW 36 43 34 45 / 100 30 60 50
PSC 37 46 37 48 / 30 10 20 20
YKM 30 42 29 41 / 20 10 20 20
HRI 37 45 36 47 / 70 10 20 20
ELN 29 37 26 37 / 20 10 30 20
RDM 25 38 24 40 / 80 20 20 20
LGD 28 34 25 36 / 90 40 60 60
GCD 27 36 23 40 / 90 40 40 50
DLS 35 45 33 45 / 70 20 60 50
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 4 AM PST WEDNESDAY ABOVE 3500 FEET
FOR THE ORZ050-502-503.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING ORZ044-507-508.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING ORZ510-511.
WINTER WEATHER ADVISORY UNTIL 4 AM PST WEDNESDAY ORZ509.
WA...WINTER WEATHER ADVISORY UNTIL 4 AM PST WEDNESDAY ABOVE 3500 FEET
FOR THE WAZ030.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING WAZ028-029.
WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY ABOVE 2000
FEET FOR THE WAZ520.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING WAZ521.
&&
THREAT INDEX
WEDNESDAY : YELLOW
THURSDAY : GREEN
FRIDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/83/88Hazardous weather outlook, Feb 18, 5:33 AM PST, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 533 AM PST TUE FEB 18 2014 WAZ520-191345- EAST SLOPES OF THE WASHINGTON CASCADES- 533 AM PST TUE FEB 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT ANOTHER WEATHER SYSTEM MOVING THROUGH THE REGION WILL BRING HEAVY SNOW TO THE WASHINGTON CASCADES TODAY AND TONIGHT. A SNOW ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL SNOW IS LIKELY WEDNESDAY NIGHT AND THURSDAY AS ANOTHER LOW MOVES THROUGH THE AREA. ORZ044-507-508-510-511-WAZ028-029-521-191345- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- 533 AM PST TUE FEB 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL OREGON...NORTH CENTRAL OREGON...NORTHEAST OREGON...SOUTH WASHINGTON...SOUTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A WEATHER SYSTEM MOVING THROUGH THE REGION WILL BRING GUSTY SOUTHWEST WINDS LATER TODAY INTO TONIGHT. THE STRONGEST WINDS ARE EXPECTED IN THE LATE AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH. A WIND ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS WILL CONTINUE INTO THURSDAY.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:47 AM PST | Winter Weather Advisory | PDT | Columbia, Walla Walla | 36 hr |
Nearby
Wind Advisories in Washington, 2014Wind Advisories in Oregon, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.